Chemotherapy has some weird side effects. It’s not just the expected ones like GI upset and hair loss, but things like a change in the taste buds and vision changes. I’ve noticed that things don’t taste quite the same as they used to. I love ginger beer, the strong kind, but the last time I tried to drink some, it tasted awful! Other things don’t taste quite that bad but just different and a little off. Except chocolate. Chocolate still tastes fine – if it tasted bad, I don’t know what I would do!
And the vision changes are troublesome because my contact lenses don’t quite work any more. My glasses are okay, but they’re bifocal so sitting at the computer staring at the screen through the lower part gives me a crick in my neck. I bought my current glasses at Costco a few months ago, so yesterday, I took them in to see if they could loosen the side pieces as they were so tight they were cutting grooves into my head. The woman at the optometry counter not only loosened the side pieces, but also fixed them so that they sit higher on my nose if that’s where I place them, and then I can see the computer screen comfortably without having to put my head up and back hurting my neck and shoulders. So that problem is solved.
Now if my GI tract would just calm down a bit more, I would feel so much better!